MDJunction - People Helping People
 
Ask a Question
04/02/2012 01:19 AM

Itching

slimingram
 
Posts: 15
Member

I am 17 days post op and have developed severe itching everywhere. Is this normal? Any suggestions to help?
Reply

04/02/2012 06:11 AM
bobbibee
Posts: 215
Member

I have heard of this after any surgery. I would suggest you use a really good, dermo moisterizer like Gold Bond, Cerefil, etc. Also, take Oatmeal baths, it's soooo soothing.

04/02/2012 10:08 AM
slimingram
 
Posts: 15
Member

Thanks, I am using a cortizone cream but get another moisturizer to use as well. I hope you are doing well. I have lost about 20 pounds so far. my goal is to loose another 87. I really appreciate the support I am finding here.

04/02/2012 01:26 PM
VaginasaurusRex
VaginasaurusRex  
Posts: 41
Member

I experienced this and eventually found out it was a reaction to the pain medication i was sent how with. I hope you fine the source of your itching...it is the most annoying thing to go through.

04/03/2012 03:11 AM
slimingram
 
Posts: 15
Member

How long did the itching last? I have been itching for about 4 days and it seemed to have started when I quit taking the pain med I was sent home on. Oxycodine. Could it be my body reacting to coming off the drug? sort of like a withdrawal? I take benedryl but it dosen't stop it completely.

04/11/2012 03:08 AM
slimingram
 
Posts: 15
Member

I am still experiencing the itching but it is mostly being controlled by an allergy med the doc put me on for 30 days. I am wondering what will happen when I go off of it. They think it is a reaction to 2 antibiotics that I was put on after surgery. i have been off of the antibiotics for over 2 weeks so I am wondering if it may be something else. How long do meds like that stay in your system? I sure hope this is not something I will have to live with long term. It is very annoying to say the least.

04/11/2012 08:51 AM
mem3431

Goodness, I hope it goes away soon! Maybe the reaction stays with you awhile, that's why the doc put you on the meds for 30 days. Let's hope so, right! Smile

04/11/2012 01:25 PM
JustmeJen
 
Posts: 15
New Member

I reacted to the stuff they cleaned my tummy with before putting on the steri strips, ended up with all 5 sites connected by huge welts, it took a bit and I have scars from the blisters that formed under the strips, but with benadryl, an antibiotic and benadryl cream it finally settled down, Occ. I still get itchy not as bad, but they say it is cause there is so many layers of skin that need to shed off, try not to itch and rub the areas, and I bet with in a couple weeks everything will be out of your system, the med they give you to put you to sleep and anything else all have to get out of the body also so the meds for 30 days should help.Good luck

04/11/2012 07:44 PM
slimingram
 
Posts: 15
Member

Per the nurses recomendation last Friday I stopped taking all my meds and vitamins for 3 days. The itching did not go completely away but was very mild over the weekend and controlled with just the allergy med. Monday I started my prescription meds again and still only mild itching. Today I started taking vitamins again and the itching became very severe again and I had to take the benedryl on top of the allergy med and use cortizone cream to get it under control again. Seems I must be reacting to the Flinstones children's chewable vitamins. anyone else ever have a problem taking them?

I'm going to stop the vitamin again to see if it gets better. This is crazy.


04/12/2012 09:39 AM
JustmeJen
 
Posts: 15
New Member

Maybe your body is sensitive to the dye in them, it is worth looking into, well the body is healing it is so sensitive. Things do get better.

Centrum makes a chewable, without red dye.

Post edited by: JustmeJen, at: 04/12/2012 09:41 AM

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved